MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 15MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 15MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-01-15
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Aseptic loosening (4883)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 320-20-00 - eq reverse torque defining screw kit (b)(6).320-42-03 - equinoxe reverse 42mm humeral liner +2.5 (b)(6).320-10-00 - equinoxe reverse tray adapter plate tray +0 (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
As reported, approximately 9 years post the initial right reverse total shoulder arthroplasty, the patient reported that pain and weakness has been constant for a while.The patient reportedly tried to catch something and felt something "tear or snap", causing instant sharp pain.They then noticed popping in the shoulder while attempting to button their pants.The patient's humerus was observed on x-ray to be thinning proximally, and a scalloping humeral interface.The surgeon assessment was that the patient suffered atraumatic loosening of the humeral stem.The sharp pain was believed to be the result of the humeral components shifting during movement.The humeral components were removed all in one piece, confirming that they were loose.The weakened cortical bone was found be fractured.It is unclear if this occurred prior to or during the revision surgery.A revision stem was cemented in and the fracture was reduced with cables.Tray and liners were trialed and implanted.The patient was stabilized with a +10 tray & 42mm +0 constrained liner.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 15MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key23933413
Report Number1038671-2025-03653
Device Sequence Number18548360
Product Code KWS
UDI-Device Identifier10885862079336
UDI-Public10885862079336
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number300-01-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Initial Report FDA Received Date12/31/2025
Date Device Manufactured06/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale